0) Where are you from (country)? Ireland
1) How did you find this forum (Google search -- if so, what search terms? Via link from a forum or website -- if so, what page? Other?) Google of Numb Penis
2) What is your current age, height, weight? 33, 5 7, 160 Pounds
3) Do you excercise regularly? If so, what type of excercise? No
4) What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)? Meat Eater
5) Why did you take Finasteride (hair loss, BPH, other)? Hair Loss
6) For how long did you take Finasteride (weeks/months/years)? 4 Days
7) How old were you, and WHEN (date) did you start Finasteride? 33, 9th of October
8) How old were you when you quit, and WHEN (date) did you quit? 12th of October
9) How did you quit (cold turkey or taper off)? Cold Turkey
10) What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic? Generic
11) What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1.25 every day
12) How long into your use of Finasteride did you notice the onset of side effects? morning of 5th day
13) What side effects did you experience while on the drug that have yet to resolve since discontinuation? Numb Penis, almost no feeling below waist
Put an X beside all that apply:
[x] Loss of Libido / Sex Drive
[ ] Erectile Dysfunction
[ ] Complete Impotence
[ ] Loss of Morning Erections
[ ] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[ ] Watery Ejaculate
[ ] Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[ ] Emotional Blunting / Emotionally Flat
[ ] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfullness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[ ] Lack of Motivation / Feeling Passive / Complacency
[x] Extreme Anxiety / Panic Attacks
[ ] Severe Depression / Melancholy
[x] Suicidal Thoughts
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[x] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[ ] Muscle Wastage
[ ] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes
[ ] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[ ] Stomach Pains / Digestion Problems
[ ] Constipation / "Poo Pellets"
[ ] Vision - Acuity Decrease / Blurriness
[ ] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature
[ ] Other (please explain)
14) What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Have started taking zinc and multivitamin
15) If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the "Blood Tests" section and link to them in your post)?
16) Anything not listed in the above questions you'd like to share about your experience with Finasteride? Very bad sleep after stopping for first three nights
17) Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
Hi guys, I'm looking for good advice here on how I can treat the problem I am having, I used propecia for four days, on the night of the 4th day I experienced tingling in my left testicle and a slight but sharp pain in the tip of my penis, brushed it off as the drug starting to work and didn't get freaked out by it. On the fifth day I woke up to only what I can describe as total numbness as if you got an anisthethic shot, I held my penis but it was like it wasn't in my hand, rubbed my testicles and could not feel them and still cant. I panicked and knew something was badly wrong, I immediately dropped the medication but this side has persisted, i'm now 11 days off and it hasn't shifted one bit.
The first three days were awful, I felt as if there was nothing between my legs and that my lower half of body became detached, my genitals were dead but my penis felt/feels very hot like I have an infection of some sort, strangest feeling i've ever experienced, I could not sleep the next three nights and just lay there, I never felt anything like this before, I missed work for a couple of days and up to this point i hadn't taken a sick day in three years. I went to gp who did tests on sensitivity, i could barely feel it but he said all fine with the mechanics as I could still feel them and that it would pass in time likely due to expecting a side from the drug, I do not believe this and knew from the moment I felt it I thought this isn't going away with a good nights sleep. Next few days I've calmed down, can masturbate and reach orgasm by myself but I cannot feel my penis in my hand and orgasm does not feel as pleasurable, it just feels really weird like theres a total loss of sensation in it.
I've read through lots of posts on this site, some have given me hope that people have seen it subside in time while others it hasn't which scares me greatly, I planned to have a family next year but this has me very worried how can I have sex if I cannot feel anything, surely it wont stay up!! I have avoided having sex with my partner for now and she is understanding and believes me that this is not psychological but the thought of having sex at the moment just does not register with me, all I can think of is this numbness which is depressing me greatly has I feel I have permanently severed nerves or killed something that will never return a thought that fills me with deep fear, part of me is thinking I am screwed and there is no hope but I want to fight his and do what i can to bring the senses back. From my reading some people recommend urologists, neurologists or endocronologist, but I am very unsure where to start and I would be grateful for anyone that can give me direction on this. From my reading the only difference i can see with this is that many report a cold penis but mine is actually very hot which leaves me to believe it could be some type of an infection. The positives are my ejaculate is the same, no pain, I can get an erection by thinking about it, I don't have brain fog but have great fear because of the numbness and part of me believes i cannot fix this as I haven't really read anyone reversing this side effect and have seen the seven year cases which are deeply depressing. My mind still goes back to the night before I got the side effect and the slight pain which makes me think of a light bulb flickering before it dies as in nerves in my penis died that night.
Any advice and hope is badly needed, I feel for all of you going through anything like this.
A final word I will say to any men lurking on these forums considering taking propecia, do not do it, if you think you have problems with losing your hair you haven't felt anything like this, don't do it, get yourself healthy and don't believe it's all in their heads from people who say its a perfectly safe drug, they don't know that, but know this if you mess with mother nature she sometimes messes with you back, just don't do it.
I look forward to hearing from you guys